Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 13, 2012, 3:39 AM CDT for Shannon County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2012, 3:39 AM CDT (08:39 UTC)
- Expired
- Aug 13, 2012, 4:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
County Shannon County, MO
The radar
The Springfield radar (KSGF), 179 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
707 WWUS83 KSGF 130839 SPSSGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 AM CDT MON AUG 13 2012 MOZ098-106-130915- OREGON MO-SHANNON MO- 339 AM CDT MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OREGON AND SOUTH CENTRAL SHANNON COUNTIES UNTIL 415 AM CDT... AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF WINONA...OR 13 MILES SOUTHEAST OF MOUNTAIN VIEW...MOVING EAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE WINONA. PEOPLE IN NORTHERN OREGON AND SOUTHERN SHANNON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3679 9157 3694 9159 3708 9122 3681 9122 TIME...MOT...LOC 0839Z 254DEG 35KT 3687 9149 $$ SCHAUMANN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:12 AM CDT, 27 minutes earlier.
Area forecast discussion, Aug 13, 3:12 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 AM CDT MON AUG 13 2012 .DISCUSSION... A COLD FRONT AND THE ISOLATED THUNDERSTORMS ASSOCIATED WITH IT WERE NEARLY CLEAR OF THE OZARKS THIS MORNING. WITH THE UPPER LEVEL SHORT WAVE HAVING MOVED EAST OF THE REGION AND THE COLD FRONT NOW INTO NORTHERN ARKANSAS...THE RAINFALL AND STORMS WILL CONTINUE TO DIMINISH AND LIKELY LEAVE BEHIND ONLY SOME CLOUD COVER FOR PORTIONS OF SOUTHERN MISSOURI BY SUNRISE. BEHIND THE COLD FRONT IS A NICE COOL CANADIAN AIRMASS THAT WAS IN THE PROCESS OF FILTERING INTO THE AREA WITH NORTHERLY WINDS ALREADY ACROSS AREAS NORTH OF INTERSTATE 44. IN ADDITION TO THE COOLER TEMPERATURES...DRIER CONDITIONS WILL ALSO SLIDE SOUTH OVER THE OZARKS. WHILE THIS WILL MAKE FOR A RATHER PLEASANT DAY WITH HIGHS ONLY CLIMBING INTO THE LOWER TO MIDDLE 80S...IT WILL ALSO ALLOW WINDS TO BE BREEZY OUT OF THE NORTH. THIS COMBINATION OF BREEZY WINDS...DRY AIR AND DROUGHT CONDITIONS IN THE FORM OF DRY VEGETATION WILL HEIGHTEN WILDFIRE CONCERNS FOR TODAY. THE NICE WEATHER WILL REMAIN ACROSS THE AREA INTO WEDNESDAY NIGHT WHEN ANOTHER STORM SYSTEM WILL MOVE THROUGH THE UPPER LEVEL WEST NORTHWESTERLY FLOW. WINDS WILL BEGIN TO INCREASE WITH WARMER AND MORE MOIST AIR FILTERING INTO THE OZARKS ON SOUTHWESTERLY WINDS. THE BULK OF THE ENERGY WITH THE SYSTEM WILL REMAIN ACROSS THE CANADIAN PROVINCES AND PROVIDE THE NORTHERN PLAINS AND INTO THE GREAT LAKES REGION WITH THE BEST CHANCE FOR STORMS AS IT MOVES EAST. HOWEVER...A TRAILING COLD FRONT AND BROAD UPPER LEVEL WAVE SHOULD BE ABLE TO TAKE ADVANTAGE OF THE INCREASING MOISTURE ACROSS THE OZARKS AND PRODUCE MORE WIDESPREAD BUT LIGHT PRECIPITATION FOR THE AREA FOR THURSDAY AND INTO EARLY FRIDAY. ANOTHER COOL CANADIAN HIGH WILL SLIDE INTO THE AREA BEHIND THE FRONT FOR FRIDAY AFTERNOON AND THROUGH THE COMING WEEKEND. THIS SHOULD BRING ANOTHER UNSEASONABLY COOL FEW DAYS TO THE AREA WITH AFTERNOON HIGHS ONLY CLIMBING INTO THE LOWER 80S. IN GENERAL...THIS WEEK LOOKS AS THOUGH IT WILL MORE RESEMBLE LATE MAY OR EARLY JUNE THAN MID AUGUST. A WELCOME CHANGE AFTER THE HOT TEMPERATURES OVER THE OZARKS FROM LATE JUNE THROUGH EARLY AUGUST. && .AVIATION... /ISSUED 1216 AM CDT MON AUG 13 2012/ FOR THE 06Z TAFS (JLN/SGF/BBG)...PRIMARY CONCERN WILL BE COLD FRONT AND ASSOCIATED SHRA/TSRA EXITING TO THE SOUTHEAST OVER THE NEXT FEW HOURS. COLD FRONT HAS CLEARED JLN/SGF IN THE PAST COUPLE OF HOURS...THOUGH BBG REMAINS JUST AHEAD OF THE BOUNDARY. COVERAGE OF SHRA/TSRA HAS INCREASED AND HAVE INCLUDED TEMPO FOR TSRA AT BBG FOR A FEW HOURS GIVEN ON AGAIN/OFF AGAIN NATURE OF THE ACTIVITY AS WELL AS THE RISK FOR MVFR VIS. FRONT SHOULD CLEAR BBG PRIOR TO SUNRISE WITH BRIEF CLEARING EXPECTED THROUGH MID MORNING. SHOULD SEE STRATUS DECK APPROACH FROM THE NORTH/DEVELOP OVERHEAD FROM THE MID MORNING HOURS THROUGH MUCH OF THE AFTERNOON. HAVE KEPT THIS DECK IN LOW END VFR...THOUGH THIS WILL BEAR WATCHING. CLEARING IS NOT A LOCK UNTIL LATE MONDAY AFTERNOON/EARLY EVENING. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 13, 2:11 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 211 AM CDT MON AUG 13 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 211 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...REST OF TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVERNIGHT SOUTH OF INTERSTATE 44. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE WITH HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 50 MPH. MOST STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF...LOCALLY HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ELEVATED RISK FOR WILDFIRES WILL OCCUR MONDAY WITH MODERATELY GUSTY NORTHWEST WINDS DEVELOPING BEHIND A COLD FRONT. ADDITIONAL ROUNDS OF SCATTERED THUNDERSTORMS MAY BE POSSIBLE AT TIMES WEDNESDAY THROUGH THURSDAY NIGHT...WITH THE BEST OVERALL CHANCES FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY WITH THE PASSAGE OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Aug 13, 12:44 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 AM CDT MON AUG 13 2012
MOZ102-103-130615-
BARRY MO-STONE MO-
1244 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STONE AND EAST CENTRAL
BARRY COUNTIES UNTIL 115 AM CDT...
AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES SOUTH OF JENKINS...OR 9 MILES EAST OF
CASSVILLE...MOVING EAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BRANSON WEST...CAPE FAIR...GALENA...INDIAN
POINT...JENKINS...KIMBERLING CITY...REEDS SPRING...SHELL KNOB AND
SILVER DOLLAR CITY.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE
ROCK LAKE.
PEOPLE IN CENTRAL STONE AND EASTERN BARRY COUNTIES...INCLUDING TABLE
ROCK LAKE...REEDS SPRING AND BRANSON WEST...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHWEST MISSOURI.
LAT...LON 3663 9380 3678 9381 3683 9334 3682 9334
3682 9331 3660 9331
TIME...MOT...LOC 0544Z 267DEG 36KT 3672 9369
SCHAUMANNSpecial weather statement, Aug 13, 1:57 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 AM CDT MON AUG 13 2012 MOZ105-130730- OZARK MO- 157 AM CDT MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 230 AM CDT... AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LONG RUN...OR 21 MILES SOUTH OF AVA...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRIXEY...GAINESVILLE...HARDENVILLE... ISABELLA...LONG RUN...NOBLE...SUNDOWN...THEODOSIA...THORNFIELD... WILLHOIT AND ZANONI. PEOPLE IN CENTRAL OZARK COUNTY...INCLUDING GAINESVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3656 9277 3674 9277 3678 9231 3655 9230 TIME...MOT...LOC 0658Z 270DEG 35KT 3665 9265 SCHAUMANN
Special weather statement, Aug 13, 3:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 AM CDT MON AUG 13 2012 MOZ098-106-130915- OREGON MO-SHANNON MO- 339 AM CDT MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OREGON AND SOUTH CENTRAL SHANNON COUNTIES UNTIL 415 AM CDT... AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF WINONA...OR 13 MILES SOUTHEAST OF MOUNTAIN VIEW...MOVING EAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE WINONA. PEOPLE IN NORTHERN OREGON AND SOUTHERN SHANNON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3679 9157 3694 9159 3708 9122 3681 9122 TIME...MOT...LOC 0839Z 254DEG 35KT 3687 9149 SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:15 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 20 min |
| Aug 13, 12:44 AM CDT | Special Weather Statement | SGF | Stone | 31 min |
| Aug 13, 1:57 AM CDT | Special Weather Statement | SGF | Ozark | 33 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.